MAUDE Adverse Event Report: SILK ROAD MEDICAL, INC. ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

SILK ROAD MEDICAL, INC. ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number SR-200-NPS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 17dec2019 silk road medical contacted osb to inform them of medical device reports that were not reported within the mandatory reporting timeframe.It is noted here, per fda's request, that this mdr was identified as part of a complaint handling remediation effort associated with capa-(b)(4).The product in complaint was not returned to the manufacturer for analysis.A review of the manufacturing records for this device was completed and no issues were identified that could lead to the adverse event reported.Complaints will continue to be monitored for any trends.
 
Event or Problem Description
During a tcar procedure, the physician had difficulty engaging the external carotid due to the significant angle coming off of the common.After several unsuccessful attempts, the physician stopped.The guidewire was advanced to just short of the bifurcation, and the micropuncture sheath was exchanged with the nps arterial sheath.Two views were taken, but no dissection was visualized, and.014" wire was advanced into right internal carotid artery.Wire quickly began to prolapse in right internal carotid artery and dissection was realized.Several attempts were made to pull arterial sheath tip back and work around dissection to no avail.Decision was made to convert to cea.Patient had successful cea, and came out of surgery with all vitals normal and neuro intact.

Brand Name
ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
SILK ROAD MEDICAL, INC.
1213 innsbruck drive
sunnyvale CA 94089
MDR Report Key9650274
Report Number3014526664-2020-00009
Device Sequence Number2800715
Product Code NTE
UDI-Device Identifier00811311020744
UDI-Public(01)00811311020744(17)180402(10)200807
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2018
Device Model NumberSR-200-NPS
Device Catalogue NumberSR-200-NPS
Device Lot Number200807
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;